Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 177, NWS Shreveport, LA

November 10, 2002Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 10, 2002, 5:11 PM CST for Union County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2002, 5:11 PM CST (23:11 UTC)
Expired
Nov 10, 2002, 6:00 PM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-353 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS54 KSHV 102311
SVRSHV
ARC139-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CST SUN NOV 10 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 600 PM CST

* AT 508 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST 
  OF STRONG. THIS STORM WAS MOVING EAST AROUND 45 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR HUTTIG...
  AT 525 PM CST

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 600 PM CST.

LAT...LON 3311 9253 3301 9237 3319 9143 3345 9153

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:00 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST SUN NOV 10 2002

A COLD FRONT CONTINUES TO KNOCK AT THE DOOR OF THE FOUR STATE AREA
THIS AFTERNOON...AS IT HAS NOT ENTERED THE CWA YET.  THIS FRONT WILL
MAKE ITS PROGRESSION THROUGH THE CWA TONIGHT...PROVIDING COLDER TO
THE AREA ON TOMORROW.  UPPER LEVEL DISTURBANCES IN THE WESTERLY FLOW
BEHIND THE FRONT WILL GENERATE MID TO UPPER LEVEL
CLOUDINESS...PROVIDING MOSTLY CLOUDY SKIES ON MONDAY WITH A CHANCE
OF RAIN.  DRIER AIR WILL FILTER IN AS THE TROUGH SHIFTS FURTHER TO
THE EAST MONDAY NIGHT...AND THIS WILL ALLOW TEMPS TO DROP TO NEAR
FREEZING IN THE MOUNTAINS OF SOUTHWEST ARKANSAS.  EXTENDED FORECAST
LOOKS DRY THROUGH THE NEXT WEEKEND.

PRELIMS...

SHV 53/65/45/63 2320
MLU 54/65/45/62 2320
TXK 50/64/43/62 2200
TYR 51/65/45/64 2300
LFK 53/65/48/64 2420

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Nov 10, 12:00 PM CST, 5 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A CHANCE OF SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST MAINLY FOR
TONIGHT.  HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT
EXPECTED TO REACH SEVERE LIMITS.  THE EASTERN PART OF THE
AREA...EAST OF A NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS
LINE...IS IN A SLIGHT RISK THIS AFTERNOON THROUGH TONIGHT.
ELSEWHERE NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS ARE NOT ANTICIPATED TO BE REQUIRED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION
AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH MONDAY AND
MONDAY NIGHT.  HOWEVER...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT
EXPECTED TO REACH SEVERE LIMITS.  OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED FOR THE REMAINDER OF THE WEEK.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.